Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 404, NWS Nashville, TN

September 27, 2006Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 27, 2006, 10:16 PM CDT for Robertson County, Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2006, 10:16 PM CDT (03:16 UTC)
Expired
Sep 27, 2006, 11:00 PM CDT
In force
44 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Robertson County, TN

What was reported inside it

TimeReportWhereRemark
Sep 27, 10:45 PM CDTTSTM WND DMG8 Sw Springfield, TNLARGE 80 TO 100 FOOT TREE DOWN IN COOPERTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1973 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 280317
SVROHX
TNC147-280400-
/O.NEW.KOHX.SV.W.0404.060928T0316Z-060928T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1016 PM CDT WED SEP 27 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBERTSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SPRINGFIELD

* UNTIL 1100 PM CDT

* AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
  MILES WEST OF SPRINGFIELD...AND MOVING EAST AT 40 MPH. TREES WERE
  REPORTED BLOWN DOWN IN THE WOODLAWN AREA OF MONTGOMERY COUNTY AROUND
  10 PM CDT. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRINGFIELD BY 1030 PM CDT
  CROSS PLAINS BY 1045 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3661 8713 3641 8716 3641 8673 3663 8661

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 8:26 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Sep 27, 8:26 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
826 PM CDT WED SEP 27 2006

.DISCUSSION...
AROUND 01Z THE COLD FRONT WAS LOCATED NEAR A LINE FROM KSDF...KOWB TO
JUST NORTH OF KCGI. ALONG AND AHEAD OF THE FRONT THUNDERSTORMS SOME
SEVERE WERE OCCURRING. SPC LATEST MESOSCALE DISCUSSION STATES
STRONG/LOCALLY-SEVERE STORMS CONTINUE MOVING EASTWARD...BUT
DIMINISHING SEVERE THREAT IS FORECAST OVER THE NEXT FEW HOURS.
PREVIOUS FORECAST PACKAGE IS ON TARGET AS THE NORTHWESTERN COUNTIES
OF THE MID STATE HAVE SOME STORMS MAY BE SEVERE. THE FRONT WILL
ENTER THE NORTHWEST CORNER OF THE MID STATE AROUND 06Z WITH
PRECIPITATION AHEAD OF THE FRONT MOVING INTO THE MID STATE WITHIN THE
NEXT FEW HOURS. WILL UPDATE THE ZONES FOR THE EVENING WORDING BUT NO
OTHER CHANGES NEEDED.

PREVIOUS DISCUSSION...
GUSTY SOUTHWEST FLOW AND WARM AFTERNOON TEMPERATURES INC SFC
CAPES IN OH VLY FM KOWB TO KPOF THIS AFTERNOON...AHEAD OF QUICK-
MOVING SFC FRONT. SFC DEWPOINTS REMAINED IN THE MID 50S IN MID TN.

12Z MODELS SHOW H5 DIVERGENCE AND H7 OMEGA INC ACR W MID TN THIS
EVENING...AND COVERAGE OF SHOWERS AND TSTORMS SHOULD INCREASE IN
THIS AREA. 12Z GFS AND 18Z NAM12 SHIFT H8 WIND MAX FM C AR (WHERE
CONVECTION DEVELOPED) TO SOUTH OF CWA AROUND/AFTER 06Z...ALONG
QUICKER MOVING (AND PREFERRED) GFS SFC FRONT.

SFC FRONT IS EXPECTED TO MOVE THROUGH MID TN THU MORNING. POST
FRONT SHOWERS WILL BE LIKELY...WITH COLDER H8 AIR AND CLOUDS KEEPING
HIGH TEMPS IN CHECK. CLOUDS AND SHOWER CHANCE WILL LINGER INTO THU
NIGHT IN THE EAST. SFC HIGH PRES AND DRIER AIR WILL WILL MOVE IN FRI.

A SLIGHT CHC OF RAIN CONTINUES ON SAT NIGHT...ASSOCIATED WITH A
CLIPPER SYSTEM. SFC REFLECTION INDICATES POSSIBLE FROPA...AND
WILL COOL DOWN EXTENDED GUIDANCE TEMPERATURES THEREAFTER.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    60  68  46  67 /  80  60  20   0
CLARKSVILLE  57  68  42  67 /  90  50  10   0
CROSSVILLE   56  65  45  62 /  50  90  30  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Sep 27, 5:30 AM CDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED SEP 27 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-281030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED SEP 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL APPROACH THE MID STATE OVERNIGHT, AND WILL
SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA. SOME OF THESE
STORMS MAY BE SEVERE AROUND THE CLARKSVILLE, WAVERLY, AND DOVER
AREAS, WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS POSING THE
GREATEST THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT

SPOTTER ACTIVATION MAY BE NEEDED, ESPECIALLY AROUND THE CLARKSVILLE,
WAVERLY, AND DOVER AREAS OVERNIGHT.

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 9:42 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart33 min
Sep 27, 10:40 PM CDTSevere Thunderstorm WarningOHXSumner35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.